Objective/Background: Toxic erythema of chemotherapy (TEC) is a well-recognized adverse cutaneous reaction to chemotherapy. Similar to many skin diseases, the clinical presentations may vary. Our objective is to expand on the typical and atypical clinical and histopathological presentations of TEC. Methods: Forty patients with a diagnosis of TEC were included from 500 patients who had undergone an allogeneic hematopoietic stem cell transplant. Relevant information and demonstrative photos and pathology were selected. Results: Classic clinical presentations included hand and foot erythema and dysesthesias; atypical presentations included facial involvement, hyperpigmentation, dermatomyositis-like, and erythroderma associated with capillary leak syndrome. Conclusion: The diagnosis of TEC should be considered after a correlation of clinical and histological findings in conjunction with a timeline of chemotherapy administration. Suggested criteria for the diagnosis of TEC may be helpful to dermatologists and clinicians when caring for these patients.
- Capillary leak syndrome (CLS)
- Stem cell transplant
- Toxic epidermal necrolysis
- Toxic erythema of chemotherapy
ASJC Scopus subject areas